Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On some open problems of P. Turán concerning Birkhoff interpolation


Author: A. K. Varma
Journal: Trans. Amer. Math. Soc. 274 (1982), 797-808
MSC: Primary 41A05
DOI: https://doi.org/10.1090/S0002-9947-1982-0675080-2
MathSciNet review: 675080
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1974 P. Turán (see [6]) raised many interesting open problems in Approximation Theory some of which are on Birkhoff Interpolation. The object of this paper is to answer some of these problems (XXXVI-XXXIX). We obtain some new quadrature formulas where function values and second derivatives are only prescribed on the zeros of

$\displaystyle {\pi _n}(x) = {c_n}\int_{ - 1}^x {{P_{n - 1}}(t)\,dt} $

, $ {P_n}(x)$ being Legendre polynomial of degree $ n$.

References [Enhancements On Off] (What's this?)

  • [1] J. Balazs and P. Turán, Notes on interpolation. II, Acta Math. Acad. Sci. Hungar. 8 (1957), 201-215. MR 0088590 (19:544d)
  • [2] -, Notes on interpolation. III, Acta Math. Acad. Sci. Hungar. 9 (1958), 195-213. MR 0098264 (20:4725)
  • [3] G. D. Birkhoff, General mean value and remainder theorems with applications to mechanical differentiation and integration, Trans. Amer. Math. Soc. 7 (1906), 107-136. MR 1500736
  • [4] G. G. Lorentz and S. D. Riemenschneider, Birkhoff interpolation.
  • [5] J. Suranyi and P. Turán, Notes on interpolation. I, Acta. Math. Acad. Sci. Hungar. 6 (1955), 67-80. MR 0071569 (17:148d)
  • [6] P. Turán, On some open problems of approximation theory, J. Approx. Theory 29 (1980), 23-85. MR 595512 (82e:41003)
  • [7] P. O. H. Vertesi, A problem of P. Turán on the mean convergence of lacunary interpolation, Acta Math. Acad. Sci. Hungar. 26 (1975), 153-162. MR 0364952 (51:1205)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A05

Retrieve articles in all journals with MSC: 41A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0675080-2
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society